MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER; DRUG COATED PTA BALLOON CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A fluoroscopy image was received.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left superficial femoral artery, the drug coated balloon allegedly inflated abnormally.It was further reported that the balloon was pulled back a few centimeters and an attempt to inflate was made, but the device allegedly did not inflate.No further treatment was needed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Per the complaint history review (chr), this is the first complaint event reported for this lot number.Based upon the severity level and lot quantity, the number of events is within the acceptable quality level threshold.Investigation summary: the returned catheter did have striations, wrinkles present in the middle of the balloon material, which is consistent with the balloon material being twisted.However, functional testing of the sample did not reveal any twisting abnormalities during inflation or deflation.It was reported that the lutonix dcb was prepped per the ifu and the hcp delivered the lutonix dcb to the target lesion.The hcp reportedly did not rotate the shaft during advancement and used a 2:1 saline to contrast solution while inflating the balloon.Under fluoroscopy, while the lutonix dcb was inflated, reportedly a portion of the balloon did not inflate.The physician provided fluoroscopic imaging that illustrated a portion in the middle of the balloon did not fully inflate while at the target lesion.A kink was identified in the balloon area and was an incidental finding, which is not an allegation by the complainant.No adverse patient outcomes were reported.The root cause of the twisted balloon during inflation could not be determined based upon the available information received from field communications or returned sample analysis.Labeling review: ifu (b)(4) states: section 5.4 device use/procedure precautions states: the lutonix® catheter should be advanced to the target lesion as fast as possible (i.E.~ 30 seconds) and immediately inflated to appropriate pressure to ensure full wall apposition (balloon to artery ratio = 1:1).Always advance and retrieve the lutonix® catheter under negative pressure.Section 13.6 use of the lutonix® catheter: step 4.While the balloon is still fully deflated and under negative pressure, advance the lutonix® catheter through the introducer sheath and over the wire to the site of inflation.During catheter advancement, inspect the catheter shaft for damage.Step 9.Apply negative pressure to fully deflate the lutonix® catheter.Prior to removal, confirm that the balloon is fully deflated under adequate visualization.
 
Event or Problem Description

Brand Name
LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9195152
Report Number3006513822-2019-00127
Device Sequence Number11222699
Product Code ONU
UDI-Device Identifier00801741177637
UDI-Public(01)00801741177637
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model Number9014
Device Catalogue NumberLX1813052205F
Device Lot NumberGFCY1130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight57